Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 197, NWS Atlanta, GA

June 28, 20185 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2018, 11:37 AM EDT for 5 counties in Georgia. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 11:37 AM EDT (15:37 UTC)
Expired
Jun 28, 2018, 12:18 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Gilmer County, GA, Gordon County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 11:42 AM EDTTSTM WND DMGRanger, GAMULTIPLE TREES DOWN ALONG HWY-411 FROM RANGER TO FAIRMONT.
Jun 28, 11:43 AM EDTTSTM WND DMG1 Ene Union Hill, GAA TREE WAS REPORTED DOWN ON OLD JONES ROAD.
Jun 28, 11:54 AM EDTTSTM WND DMG5 Wnw Ball Ground, GAA LARGE TREE WAS REPORTED IN THE ROAD BLOCKING BOTH LANES ON UPPER BETHANY ROAD NEAR THE INTERSECTION OF STANCIL ROAD.
Jun 28, 12:11 PM EDTTSTM WND DMG1 Nw Union Hill, GAA TREE WAS REPORTED DOWN AT UNION HILL ROAD AND EAST CHEROKEE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS52 KFFC 281537
SVRFFC
GAC015-057-123-129-227-281630-
/O.NEW.KFFC.SV.W.0197.180628T1537Z-180628T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1137 AM EDT THU JUN 28 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Cherokee County in north central Georgia...
  Southwestern Gilmer County in north central Georgia...
  Gordon County in northwestern Georgia...
  Western Pickens County in north central Georgia...
  Northeastern Bartow County in northwestern Georgia...

* Until 1230 PM EDT.

* At 1137 AM EDT, severe thunderstorms were located along a line
  extending from near Roundtop to Ranger to near Tilton, moving south
  at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Canton, Cartersville, Calhoun, Jasper, Woodstock, Holly Springs,
  Adairsville, Ball Ground, White, Waleska, Resaca, Talking Rock,
  Buffington, Free Home, Fairmount, Ranger, Hickory Flat, Kellogg
  Creek, Redbud and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Carters Lake, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3467 8459 3421 8427 3409 8460 3433 8495
      3461 8504 3461 8473 3460 8473 3461 8472
      3460 8472 3459 8470 3458 8465 3463 8465
TIME...MOT...LOC 1537Z 343DEG 36KT 3456 8457 3450 8473 3463 8492 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
922 
WWUS52 KFFC 281603
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1203 PM EDT THU JUN 28 2018

GAC123-129-227-281612-
/O.CAN.KFFC.SV.W.0197.000000T0000Z-180628T1630Z/
Gilmer GA-Gordon GA-Pickens GA-
1203 PM EDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILMER...GORDON
AND WESTERN PICKENS COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northwestern Georgia.

LAT...LON 3441 8458 3438 8458 3438 8444 3439 8443
      3437 8440 3438 8439 3421 8427 3409 8460
      3425 8483 3439 8486 3440 8473 3441 8473
TIME...MOT...LOC 1602Z 341DEG 38KT 3425 8452 3423 8472 

$$

GAC015-057-281630-
/O.CON.KFFC.SV.W.0197.000000T0000Z-180628T1630Z/
Cherokee GA-Bartow GA-
1203 PM EDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR CHEROKEE AND NORTHEASTERN BARTOW COUNTIES...

At 1202 PM EDT, severe thunderstorms were located along a line
extending from near Canton to near White, moving south at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Canton, Cartersville, Woodstock, Holly Springs, Ball Ground, White,
Waleska, Buffington, Hickory Flat, Union Hill, Lake Arrowhead,
Kellogg Creek, Folsom, Little River Landing, George Washington Carver
St Pk, Lebanon, Salacoa Valley, Pine Log, Lathemtown and Sutallee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Carters Lake, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3441 8458 3438 8458 3438 8444 3439 8443
      3437 8440 3438 8439 3421 8427 3409 8460
      3425 8483 3439 8486 3440 8473 3441 8473
TIME...MOT...LOC 1602Z 341DEG 38KT 3425 8452 3423 8472 

HAIL...<.75IN
WIND...60MPH
 
$$
454 
WWUS52 KFFC 281618
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1218 PM EDT THU JUN 28 2018

GAC015-057-281628-
/O.CAN.KFFC.SV.W.0197.000000T0000Z-180628T1630Z/
Cherokee GA-Bartow GA-
1218 PM EDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE AND NORTHEASTERN
BARTOW COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northwestern Georgia.

LAT...LON 3441 8458 3438 8458 3438 8444 3439 8443
      3437 8440 3438 8439 3421 8427 3409 8460
      3425 8483 3439 8486 3440 8473 3441 8473
TIME...MOT...LOC 1616Z 343DEG 36KT 3411 8447 3409 8467 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:44 AM EDT, 53 minutes earlier.

Area forecast discussion, Jun 28, 10:44 AM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1044 AM EDT Thu Jun 28 2018

.UPDATE...

Updated grids through the next 24 hours to adjust trends based on the
ongoing, current, and model evolution of the series of waves
impacting the area in the northwest flow pattern. Looks like the
initial wave will remain more active through the remainder of the
morning and into the afternoon across mainly north and eventually
western portions of the forecast area. Still seeing the second wave
progged to drop south with the main impacts remaining west of the
forecast area. Biggest severe weather threat with the current system
remains very heavy rainfall and strong to damaging winds.

20

&&

.PREV DISCUSSION... /Issued 742 AM EDT Thu Jun 28 2018/

PREV DISCUSSION... /Issued 440 AM EDT Thu Jun 28 2018/

SHORT TERM /Today through Friday/...

Current radar loop shows some isolated showers and thunderstorms
continuing to move SE out of TN and moving across the CWA. These
storms are weakening and moving slowly SE, but they dont seem to be
diminishing as fast as earlier thought. As these storms move further
south they will be moving into areas that were worked over by the
earlier convection so they should diminish with in the next few
hours.  As for the forecast...The upper level ridge is still
building but it has become more centered over the northwestern Gulf
and eastern TX. This has allowed a broad upper level trough to dig
into the southeastern and mid atlantic states, with very little
movement expected over the next few days. This pattern puts GA right
into the Northwesterly flow with impulses continuing to ride over
the ridge center and right into our area. These waves will help to
produce diurnally driven showers and thunderstorms Today and Friday.
Expecting scattered coverage with storms today and tomorrow with a
marginal chance of any storms becoming severe. The greatest threats
will be gusty winds, heavy rain, frequent lightning, and some hail.

Temperatures will continue to stay on the warm side with heat index
values across central GA expected around 100-103. For now not
planning to issue another heat advisory for today as it requires
heat index values of 105 or higher. Will keep a close eye on things
and update as needed.

01

LONG TERM /Friday Night through Wednesday/...

The upper ridge will be centered east of the MS River at the start
of the period. The ridge gets shifted east somewhat late in the
weekend as an upper trough deepens into the Great Lakes...although
the ridge rebounds towards the end of the period. A weak low
pressure area persists in the vicinity of the northern Gulf and
meanders around that area through Wednesday. In general...our
forecast area will be dominated by mainly diurnal showers and
thunderstorms each day. A few thunderstorms may last all night and
have kept at least a slight chance in for each overnight period.
Have shown some higher pops for portions of central GA Sunday and
Monday due to the effects of the northern Gulf low. GFS and ECMWF
seem to show a strengthening of the low during that time frame. No
big changes to the temperature trend.

41

AVIATION...
12Z Update...
Mostly VFR ceilings but SHRA/TSRA is moving in rapidly and things
will be changing soon. This first round of precip will move
through over the next few hours but another round is expected to
push south out of TN later this afternoon bringing more SHRA/TSRA
to the TAF sites. Ceilings will be up and down today but should
stay in the MVFR to VFR range. VSBYs will do the same. Winds
will start out of the SW and turn slowly to the NW through
tonight. Winds will continue to turn to the NE through Friday
morning. Wind speeds will stay 10kt or less except some gust to
25kt in ad around any stronger storms today.

//ATL Confidence...12Z Update...
Medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  72  94  73 /  80  30  30  20
Atlanta         90  73  92  74 /  70  40  30  20
Blairsville     84  65  88  67 /  90  30  30  20
Cartersville    89  70  92  72 /  70  40  30  10
Columbus        93  74  93  75 /  60  60  40  30
Gainesville     88  71  92  73 /  90  30  30  20
Macon           93  73  94  74 /  70  50  40  30
Rome            90  70  92  72 /  70  40  30  10
Peachtree City  90  71  92  73 /  70  40  30  20
Vidalia         93  74  93  75 /  60  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....26
AVIATION...20
Hazardous weather outlook, Jun 28, 4:52 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
452 AM EDT Thu Jun 28 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
452 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected today
into this evening. Strong thunderstorms are likely, but a few
severe thunderstorms are not out of the question. Any severe
thunderstorm that develops will have the potential to produce
damaging wind gusts, frequent lightning strikes and locally heavy
rainfall. An isolated brief tornado cannot be ruled out. The most
likely time for strong to severe storms would be this afternoon
and evening, however a few storms could last overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of thunderstorms each day for the rest of the
time period through the middle of next week, mainly during the
afternoon and evening hours with few storms becoming strong to
severe each day with gusty winds, frequent lightning and isolated
flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 28, 10:07 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1007 AM EDT THU JUN 28 2018

GAZ014-015-022>025-027-036-281430-
Madison GA-Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-
Clarke GA-Lumpkin GA-
1007 AM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...HALL...SOUTHERN
BANKS...JACKSON...EASTERN DAWSON...NORTHEASTERN FORSYTH...NORTHERN
CLARKE AND SOUTHWESTERN LUMPKIN COUNTIES UNTIL 1030 AM EDT...

At 1006 AM EDT...a line of strong thunderstorms was along a line
extending from near Dawsonville to near Lanier Speedway to near
Danielsville...and moving southeast at 40 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Jefferson, Commerce, Dawsonville, Homer, Braselton,
Flowery Branch, Oakwood, Lula, Maysville, Arcade, Nicholson,
Hoschton, Winterville, Colbert, Pendergrass, Ila, Gillsville, Hull
and Talmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3440 8376 3429 8336 3401 8319 3400 8327
      3396 8327 3401 8355 3404 8357 3405 8368
      3409 8379 3413 8382 3411 8385 3424 8412
      3459 8423
TIME...MOT...LOC 1406Z 309DEG 35KT 3439 8415 3416 8376 3414 8331

WIND...50MPH
Local storm report, Jun 28, 10:25 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 W UNION               32.10N  83.30W
06/27/2018                   DODGE              GA   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF HWY 230 AND LOWER
            ROCKY SPRINGS RD.

&&

EVENT NUMBER FFC1800484

KING
Special weather statement, Jun 28, 10:36 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1036 AM EDT THU JUN 28 2018

GAZ022-023-025-027-034>037-047-281500-
Madison GA-Hall GA-Jackson GA-Walton GA-Barrow GA-Forsyth GA-
Gwinnett GA-Clarke GA-Oconee GA-
1036 AM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHWESTERN HALL...SOUTHERN JACKSON...NORTHEASTERN WALTON...
BARROW...FORSYTH...NORTHEASTERN GWINNETT...CLARKE AND NORTHERN OCONEE
COUNTIES UNTIL 1100 AM EDT...

At 1035 AM EDT...a line of strong thunderstorms was along a line
extending from near Buford Dam to Dacula to Athens...and moving
southeast at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lawrenceville, Winder, Monroe, Jefferson, Cumming, Watkinsville,
Athens, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Flowery
Branch, Dacula, Oakwood, Statham, Arcade, Nicholson, Hoschton and
Bogart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3418 8379 3411 8337 3388 8326 3383 8329
      3381 8370 3395 8407 3404 8411 3405 8410
      3405 8411 3431 8411
TIME...MOT...LOC 1435Z 320DEG 19KT 3413 8409 3398 8388 3395 8338

WIND...50MPH
Special weather statement, Jun 28, 11:03 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1103 AM EDT THU JUN 28 2018

GAZ034>037-047-049-050-281530-
Morgan GA-Walton GA-Barrow GA-Gwinnett GA-Clarke GA-Oconee GA-
Greene GA-
1103 AM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...WALTON...
SOUTHERN BARROW...SOUTHEASTERN GWINNETT...SOUTHWESTERN CLARKE...
OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 1130 AM EDT...

At 1102 AM EDT...a line of strong thunderstorms was along a line
extending from near Lawrenceville to near Barnett Shoals...and
moving southeast at 40 mph.

  HAZARD...40 mph wind...frequent cloud to ground lightning and
           heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Lawrenceville, Winder, Monroe, Watkinsville, Snellville, Suwanee,
Loganville, Auburn, Dacula, Social Circle, Grayson, Statham, Walnut
Grove, Bogart, North High Shoals, Bethlehem, Bostwick, Between, Good
Hope and Bishop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3400 8396 3394 8335 3383 8329 3381 8330
      3379 8328 3377 8329 3375 8325 3361 8318
      3367 8380 3383 8404 3405 8409
TIME...MOT...LOC 1502Z 329DEG 36KT 3416 8409 3392 8399 3385 8336
Local storm report, Jun 28, 11:13 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND DMG     3 SSE BLUE RIDGE        34.82N  84.30W
06/28/2018                   FANNIN             GA   911 CALL CENTER

            POWER POLE REPORTED DOWN AT THE INTERSECTION OF ASKA RD
            AND DEEP GAP RD.

&&

EVENT NUMBER FFC1800485

KING
Special weather statement, Jun 28, 11:19 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1119 AM EDT THU JUN 28 2018

GAZ013-014-021-022-033-281545-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-Pickens GA-
1119 AM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
CHEROKEE...FORSYTH AND SOUTHERN PICKENS COUNTIES UNTIL 1145 AM EDT...

At 1118 AM EDT...a line of strong thunderstorms was along a line
extending from Hinton to south of Jasper to Dawsonville...and moving
southeast at 50 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Canton, Cumming, Dawsonville, Alpharetta, Milton, Ball Ground,
Nelson, Waleska, Free Home, Buffington, Dougherty, Hickory Flat,
Drew, Coal Mountain, Hightower, Matt, Talmadge, Lathemtown, Tate and
Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3442 8430 3443 8405 3427 8394 3427 8395
      3424 8395 3423 8397 3422 8396 3421 8398
      3420 8399 3419 8405 3415 8409 3409 8429
      3423 8456 3445 8464
TIME...MOT...LOC 1518Z 332DEG 45KT 3448 8462 3441 8449 3443 8414

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:16 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jun 27, 8:20 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker40 min
Jun 27, 8:25 PM EDTSpecial Weather StatementFFCBaldwin, Jones35 min
Jun 27, 8:34 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson26 min
Jun 27, 8:36 PM EDTSpecial Weather StatementFFCSumter24 min
Jun 27, 9:04 PM EDTSpecial Weather StatementFFCJefferson, Washington56 min
Jun 27, 9:10 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker50 min
Jun 27, 9:36 PM EDTSpecial Weather StatementFFCWalker24 min
Jun 27, 10:00 PM EDTSpecial Weather StatementFFCChattooga30 min
Jun 27, 10:13 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Cobb, Floyd, Gordon, Polk32 min
Jun 27, 10:45 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Haralson, Paulding, Polk45 min
Jun 27, 11:21 PM EDTSpecial Weather StatementFFCDeKalb24 min
Jun 28, 5:54 AM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more36 min
Jun 28, 6:44 AM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Hall, Lumpkin31 min
Jun 28, 7:14 AM EDTSpecial Weather StatementFFCDawson, DeKalb, Forsyth, Gwinnett, Hall, Lumpkin31 min
Jun 28, 7:50 AM EDTSpecial Weather StatementFFCBarrow, DeKalb, Forsyth, Gwinnett, Hall, Jackson25 min
Jun 28, 8:04 AM EDTSpecial Weather StatementFFCFannin, Towns, Union26 min
Jun 28, 8:22 AM EDTSpecial Weather StatementFFCBarrow, Cherokee, Clarke, DeKalb, Forsyth, Gwinnett and 5 more38 min
Jun 28, 9:02 AM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson28 min
Jun 28, 9:04 AM EDTSpecial Weather StatementFFCLumpkin, White26 min
Jun 28, 9:28 AM EDTSpecial Weather StatementFFCBarrow, Oconee, Walton32 min
Jun 28, 9:33 AM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin27 min
Jun 28, 10:07 AM EDTSpecial Weather StatementFFCDawson, Hall, Jackson23 min
Jun 28, 10:17 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer43 min
Jun 28, 10:27 AM EDTSevere Thunderstorm WarningFFCCatoosa, Gilmer, Murray, Whitfield48 min
Jun 28, 10:36 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson, Oconee24 min
Jun 28, 10:50 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dawson, Gilmer, Gordon, Murray, Pickens and 1 more40 min
Jun 28, 11:03 AM EDTSpecial Weather StatementFFCGwinnett, Oconee, Walton27 min
Jun 28, 11:15 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Gordon, Murray, Walker, Whitfield45 min
Jun 28, 11:19 AM EDTSpecial Weather StatementFFCCherokee, Forsyth26 min
Jun 28, 12:00 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more60 min
Jun 28, 12:17 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Rockdale28 min
Jun 28, 12:22 PM EDTSpecial Weather StatementFFCCobb23 min
Jun 28, 12:30 PM EDTSpecial Weather StatementFFCClayton, Fayette30 min
Jun 28, 12:34 PM EDTSpecial Weather StatementFFCButts26 min
Jun 28, 12:47 PM EDTSpecial Weather StatementFFCDouglas28 min
Jun 28, 12:55 PM EDTFlash Flood WarningFFCCatoosa, Dade, Walker6 hr
Jun 28, 12:57 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Floyd, Walker48 min
Jun 28, 1:03 PM EDTSpecial Weather StatementFFCButts, Fayette, Lamar, Spalding27 min
Jun 28, 1:06 PM EDTSpecial Weather StatementFFCDouglas24 min
Jun 28, 1:09 PM EDTSpecial Weather StatementFFCWashington, Wilkinson36 min
Jun 28, 1:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup49 min
Jun 28, 1:29 PM EDTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Pike, Upson31 min
Jun 28, 1:31 PM EDTSpecial Weather StatementFFCCarroll29 min
Jun 28, 1:41 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Polk, Walker49 min
Jun 28, 1:43 PM EDTSpecial Weather StatementFFCBibb, Johnson, Peach, Twiggs, Wilkinson32 min
Jun 28, 1:55 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Talbot, Upson50 min
Jun 28, 2:02 PM EDTSevere Thunderstorm WarningFFCHarris, Heard, Meriwether, Troup43 min
Jun 28, 2:13 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Houston, Laurens, Peach, Pulaski32 min
Jun 28, 2:16 PM EDTSpecial Weather StatementFFCHaralson, Heard29 min
Jun 28, 2:25 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs50 min
Jun 28, 2:31 PM EDTSpecial Weather StatementFFCMacon, Marion, Taylor29 min
Jun 28, 2:34 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski41 min
Jun 28, 2:36 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski39 min
Jun 28, 2:45 PM EDTSpecial Weather StatementFFCChattahoochee30 min
Jun 28, 2:47 PM EDTSpecial Weather StatementFFCDooly28 min
Jun 28, 2:47 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Muscogee, Troup43 min
Jun 28, 3:00 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more45 min
Jun 28, 3:06 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wilcox39 min
Jun 28, 3:12 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Schley, Sumter33 min
Jun 28, 3:15 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Wheeler30 min
Jun 28, 3:21 PM EDTSpecial Weather StatementFFCHeard24 min
Jun 28, 3:43 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more47 min
Jun 28, 3:44 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox31 min
Jun 28, 3:46 PM EDTSpecial Weather StatementFFCCrisp, Sumter29 min
Jun 28, 5:16 PM EDTSpecial Weather StatementFFCHarris44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.